19 January 2010

Tetanus Shots are Weird (and They Hurt)

On the advice of our son's pediatrician, Billy and I got tetanus shots last week. The shot itself was a piece of cake, but the day after Billy got his shot, his arm turned black and blue and started hurting. A few days after I got my shot, a big, rock-hard lump developed and it hurt to lay on my left side. We're both recovered (whew!) and it was for a good cause; I now just think it's interesting how differently our bodies reacted.

6 comments:

Ky (Two Pretzels) said...

(Tell me more - why did your son's pediatrician recommend them?)

I'm sorry it was so painful for you guys!

Written Permission said...

A co-worker of mine had one last week and ended up going home sick and staying there for two days afterward! She also developed the hard lump. Another co-worker told her they're supposed to massage the area after they give you the shot (who knew?) -- did they do that for you guys?

Yuck -- glad you're both feeling better.

Amber said...

Ky - I guess the vaccine for tetanus, whooping cough and diphtheria are all in one shot now. Since whooping cough can be particularly serious in infants, our pediatrician recommended we get that vaccine. I think whooping cough and diphtheria were added to the tetanus vaccine, so that's why he specifically said 'tetanus'.

Written ... - No one massaged me. :-(

SassyTimes said...

I used to have to get tetanus shots for an old job...it always felt like someone punched me extremely hard (and I always got the lump under my skin).

No one ever massaged me either. :(

Ky (Two Pretzels) said...

Amber - Ah, that makes sense! Thanks for the info!

Iris Took said...

Did you hit the lump with a bible?